Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2000, 7:16 PM CST for De Soto Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2000, 7:16 PM CST (01:16 UTC)
- Expired
- Mar 25, 2000, 8:00 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 260117 SVRSHV LAC031-260200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 716 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DE SOTO PARISH IN LOUISIANA * UNTIL 800 PM CST * AT 716 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MANSFIELD...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHE$R SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... EASTERN DE SOTO PARISH IN LOUISIANA UNTIL 800 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 25, 2:30 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SAT MAR 25 2000
CURRENT SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING ACROSS NORTHERN
ARKANSAS INTO SOUTHEAST OKLAHOMA AND TO THE RED RIVER OF NORTH
CENTRAL TEXAS. STRONG TO SEVERE STORMS ARE OCCURRING ALONG THE
BOUNDARY IN SOUTHEAST OKLAHOMA. ALSO SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE OCCURRING ACROSS SOUTHERN ARKANSAS AND NORTH
CENTRAL LOUISIANA WITH VORT MAX MOVING EAST AHEAD OF THE FRONT.
SEVERE THUNDERSTORM WATCHES IN EFFECT UNTIL 800 PM TONIGHT FOR MOST OF
CWA.
SUBTROPICAL JET SENDING VORTICITY MAXES EAST TONIGHT THROUGH SUNDAY
AND UPPER FLOW IS NOW SHIFTING FROM THE WEST SOUTHWEST TO MORE
NORTHWEST...MAIN SHORT WAVE MOVES ACROSS SOUTHEAST CANADA NEXT
24 HOURS. A SECOND SHORT WAVE DROPS INTO THE NORTHERN PLAINS SUNDAY
INTO THE GREAT LAKES SUNDAY NIGHT AND MONDAY. THE MAIN PROBLEM FOR
THE FORECAST AREA WILL BE IMPULSES OF ENERGY IN THE SUBTROPICAL JET.
MODELS GENERALLY AGREE WITH VORTICITY MAXES MOVING THROUGH THE
SOUTHERN STATES BUT ARE SLIGHTLY DIFFERENT ON TIMING. A 90 KNOT JET
WILL MOVE ACROSS THE RED RIVER VALLEY AND SOUTHERN ARKANSAS LATE
THIS AFTERNOON AND TONIGHT. A STRONGER JET MAX NOSES INTO EAST TEXAS
AND WEST CENTRAL LOUISIANA LATE SUNDAY AND SUNDAY NIGHT. UPPER LEVEL
DIVERGENCE CONCENTRATED ACROSS SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS LATE TODAY AND ALL OF CWA TONIGHT...SHIFTING EAST INTO
NORTHEAST LOUISIANA SUNDAY MORNING AND ALL OF ARKANSAS SUNDAY
AFTERNOON. CAPE VALUES WILL RANGE FROM 1000 TO 2000 J/KG AND LI'S -2
TO -7 WITH STEEP LAPSE RATES AND ALMOST NO CAP THROUGH SUNDAY
EVENING FOR THE FORECAST AREA. THERE WILL BE A RISK FOR SEVERE
THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS TONIGHT AND SUNDAY
AFTERNOON/EVENING. WILL NOT PUT RISK SEVERE IN PAST TONIGHT SO
TONIGHTS FORECASTER CAN LOOK AT NEW DATA.
THE FRONTAL BOUNDARY WILL WEAKEN TONIGHT...WITH A TROUGH DEVELOPING
OVER NORTHEAST TEXAS SUNDAY. A COLD FRONT WILL DEVELOP WITH THE
SECOND NORTHERN SHORT WAVE TONIGHT AND MOVE RAPIDLY INTO THE
SOUTHERN PLAINS BY SUNDAY EVENING AND TO EAST TEXAS/NORTH LOUISIANA
BY MONDAY MORNING. WILL PUT LIKELY POPS IN ALL BUT SW SECTIONS WITH
SOME STORMS PRODUCING HEAVY RAINFALL TONIGHT AND CHANCE FOR ALL AREAS
SUNDAY AND SUNDAY NIGHT EXCEPT SLIGHT CHANCE PARTS OF EAST
TEXAS...CHANCE POPS SOUTH CENTRAL AR AND NORTH CENTRAL LOUISIANA
EARLY MONDAY AHEAD OF FRONT. WINDS SHOULD STAY FROM THE SOUTH UNTIL
LATE SUNDAY NIGHT/EARLY MONDAY AND SWITCH TO THE NORTHWEST. MID
LEVEL MOISTURE WILL DECREASE OVER TEXAS SUNDAY BUT NOT UNTIL MONDAY
FARTHER EAST. 09
SH{V 64/81/60/78 7531 MLU 61/78/60/78 8632
TXK 62/80/58/75 7531 TYR 64/82/60/78 6421
LFK 63/83/61/81 5321
.SHV...NONE.In the hours before
Local storm report, Mar 25, 4:24 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CST SAT MAR 25 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0210 PM IDABEL OK .75 INCH HAIL
03/25/00 MCCURTAIN REPORT FROM LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 9:06 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 39 min |
| Mar 25, 10:13 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.